Hail, Crawford
- When
- June 1, 8:25 PM EST
- Where
- Crawford County, Wickliffe
- Measured
- 0.88 in hail
- Reported by
- Law Enforcement
- Coordinates
- 38.370, -86.630
Penny size hail reported in Wickliffe.
Isolated severe storms produced penny sized hail across Crawford County, IN.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LMK wrote it up.
Isolated severe storms produced penny sized hail across Crawford County, IN.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Jun 1, 6:49 PM EST, 1 hour 36 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 749 PM EDT SUN JUN 1 2008 .SHORT TERM (TONIGHT AND MONDAY)... AFTERNOON SAT IMAGERY SHOWS WELL DEVELOPED CU FIELD ACROSS SOUTHERN INDIANA AND THE NORTHERN HALF OF KY. BROKEN AXIS OF CONVECTION HAS DEVELOPED FROM WEST VIRGINA BACK TO FAR NE KY...WITH SECONDARY BATCH OF ACTIVITY NOW DEVELOPING OVER CENTRAL ILLINOIS. THIS IS PRETTY MUCH IN LINE WITH WHAT THE SPC 4KM WRF WAS SHOWING ALONG WITH THE OP NCEP NAM-WRF RUNS. ENHANCED...WELL DEFINED CU LINE DOES EXTEND BETWEEN THESE TWO CONVECTIVE AREAS...WHICH RUNS FROM NEAR ASHLAND TO JUST NORTH OF LEX THROUGH LOUISVILLE METRO AND BACK ACROSS SOUTHWEST INDIANA. FOR THE REMAINDER OF THE AFTERNOON...WILL LEAD CLOSE TO THE SPC 4KM WRF RUN WHICH WOULD SUGGEST AN INCREASE IN CONVECTIVE COVERAGE ALONG THE ENHANCED CU LINE. THIS LINE LOOKS TO BE HIGHLY DIURNALLY DRIVEN THUS...ACTIVITY SHOULD BEGIN TO DECREASE AFTER SUNSET TONIGHT. AFTER EVENING CONVECTION DIES OUT...SKIES SHOULD GO BACK TO PARTLY CLOUDY WITH PATCHY FOG DEVELOPING...ESPECIALLY IN AREAS THAT RECEIVE RAINFALL IN THE AFTERNOON. OVERNIGHT LOWS WERE TRENDED CLOSER TO THE LOWER AND MID 60S. FOR MONDAY...THE NAM SOLUTIONS PUSH SOME SLIGHTLY DRIER AIR INTO THE REGION FROM THE NE WHICH SHOULD LIMIT OVERALL CONVECTION ACROSS MUCH OF THE REGION. BEST CHANCES OF ISO-SCT CONVECTION WOULD BE ACROSS OUR FAR WEST AND SOUTHWEST SECTIONS WHERE WE WILL CONTINUE TO MENTION POPS IN THE AFTERNOON. HIGHS IN THE LOW TO MID 80S CONTINUE TO LOOK GOOD AND ARE IN LINE WITH PREVIOUS FCSTS. .LONG TERM (MONDAY NIGHT THROUGH SUNDAY)... THIS FCST PERIOD WILL SEE A TRANSITION FROM A SEASONABLY STRONG WESTERLY FLOW ALOFT TO A SLOWER SW FLOW ALOFT AS MEAN 500 MB RIDGE OVER S-CNTRL AND SERN U.S. ALSO BUILDS NEWD ALONG EAST COAST. OVERALL...PATTERN FAVORS POTENTIALLY ACTIVE WEATHER FIRST PART OF FCST PERIOD THEN MORE SUMMER-LIKE WARM HUMID PERIOD LAST PART OF WEEK...ALTHOUGH WITH A WEATHER SYSTEM THAT COULD PARTS OF THE OHIO VALLEY AT THE END OF THIS WEEK. FOR MON NIGHT...MCS ACTIVITY FORMING/OCCURRING WELL TO OUR NW WILL SLIDE ESEWD WITHIN PRONOUNCED WARM ADVECTION ZONE. BULK OF THIS PRECIP SHOULD REMAIN TO OUR NORTH...BUT SRN EXTENSION OF WARM ADVECTION ZONE SHOULD PRODUCE AT LEAST SCT NOCTURNAL SHOWERS AND TSTMS OVER CNTRL KY AND S-CNTRL IN. FOR TUE THROUGH WED...DETAILS OF HOW SENSIBLE WEATHER WILL PLAY OUT ARE TRICKY...BUT THIS SEEMS TO BE OUR BEST CHC OF SCT TO NUMEROUS TSTMS ESPECIALLY OVER NRN PART OF FCST AREA. FOR TUE...SCT WARM ADVECTION PRECIP SHOULD MOVE TO OUR EAST. TRACK OF MCS TO OUR NORTH AND WEST MON NIGHT AND EARLY TUE WILL THEN DETERMINE WHERE CONVECTIVE OUTFLOW BOUNDARIES SET UP DURING THE DAY TUE. WITH A DESTABILIZING AIR MASS AND DECENT WIND SHEAR...THESE BOUNDARIES SHOULD EFFECTIVELY FORCE DIURNAL CONVECTION WHICH COULD BE LOCALLY SVR. WHILE THIS COULD OCCUR ANYWHERE IN OUR FCST AREA...NRN PART OF AREA SEEMS TO STAND BEST CHC AT THIS TIME. ON TUE NIGHT AND WED...MODELS SUGGEST SHORTWAVE ENERGY RIDING EWD WITHIN MODERATE FLOW ALOFT. WITHIN A MOIST UNSTABLE AIR MASS...THIS SHOULD SERVE AS IMPETUS FOR ADDITIONAL SCT TSTMS ACRS THE AREA... WITH THE NRN HALF OF AREA AGAIN MOST PRONED. AS WRN U.S. TROF AND ERN U.S. RIDGE AMPLIFY MID NEXT WEEK...PRIMARY AXIS OF FORCED CONVECTION SHOULD LIFT NWD OUT OF OUR FCST AREA... LEAVING A VERY WARM AND HUMID AIR MASS THU AND FRI. THEN AS WRN TROF LIFTS NEWD...QUESTION WILL BE WHETHER ENOUGH ENERGY CAN PUSH EWD INTO ERN U.S. RIDGE TO BRING A CHC OF TSTMS LATE FRI/FRI NIGHT TO CNTRL KY AND S-CNTRL IN...OR WHETHER RIDGE WILL HOLD KEEPING MOISTURE AND PRECIP AXIS TO OUR N AND W. 00Z ECMWF AND 12Z GEM SUGGEST AXIS WILL REACH AT LEAST WRN PART OF OUR AREA...WHICH HAS BEEN REFLECTED IN GRIDS...WHILE 06Z GFS KEPT IT TO OUR WEST FOR NOW. && .AVIATION (00Z TAFS)... TAIL END OF LINE OF THUNDERSTORMS ALONG FRONTAL BOUNDARY FROM CENTRAL VIRGINIA TO JUST SOUTH OF LEX IS HOLDING TOGETHER BUT CONTINUES TO SLIDE SOUTH OUT OF LEX TAF AREA. SCATTERED TSRA OVER CENTRAL INDIANA SLIDING SOUTHEAST IS WEAKENING WITH SETTING SUN AND SHOULD NOT MAKE IT INTO SDF. PRIMARY CONCERN OVERNIGHT IS FOG DEVELOPMENT AT LEX IN RESPONSE TO EARLIER PCPN. BWG MAY HAVE ENOUGH RESIDUAL MOISTURE FROM RAIN EARLIER TODAY TO REDUCE VSBY AS WELL. PRESSURE PATTERN OVER ALL 3 TAF SITES IS WEAK SO WINDS SHOULD BE INSIGNIFICANT OVERNIGHT. SOME CU REDEVELOPMENT TOMORROW BUT NO PCPN EXPECTED...SAVE FOR A SLIGHT CHANCE AT BWG IN THE AFTERNOON THANKS TO SOME WEAK DYNAMICS WITH SHORTWAVE SNEAKING EAST OF THE MISSISSIPPI RIVER BY AFTERNOON. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && SHORT TERM...MJ LONG TERM....TWF AVIATION.....JBS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 345 PM EDT SUN JUN 1 2008 INZ076>079-083-084-089>092-KYZ023>025-028>043-045>049-053>057-067- 021200- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-HARDIN KY-BULLITT KY-JEFFERSON KY- OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY- HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY- BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY- JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-GARRARD KY- MADISON KY-LINCOLN KY- 345 PM EDT (245 PM CDT) SUN JUN 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS ARE POSSIBLE LATER THIS AFTERNOON ACROSS SOUTHERN INDIANA AND NORTH CENTRAL KENTUCKY. ANY STORM THAT DEVELOPS WILL BE CAPABLE OF PRODUCING HEAVY RAINS...GUSTY WINDS...SMALL HAIL AND DANGEROUS CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SCATTERED THUNDERSTORMS ARE EXPECTED AT TIMES MONDAY NIGHT THROUGH WEDNESDAY NIGHT AS A SERIES OF WEATHER SYSTEMS AFFECT THE OHIO VALLEY. WHILE THUNDERSTORMS ARE POSSIBLE ACROSS THE ENTIRE FORECAST AREA...SOUTH-CENTRAL INDIANA AND NORTH-CENTRAL AND EAST-CENTRAL KENTUCKY SEEM TO HAVE THE BEST CHANCE OF STORMS. WITH MODERATE INSTABILITY AND WIND SHEAR EXPECTED DURING THIS PERIOD...ISOLATED SEVERE STORMS MAY OCCUR AT TIMES WITH GUSTY WINDS...HAIL...HEAVY RAIN...AND CLOUD-TO-GROUND LIGHTNING THE MAIN HAZARDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME THROUGH MONDAY. KYZ026-027-061>066-070>078-081-082-021445- OHIO KY-GRAYSON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY- BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY- CLINTON KY- 345 PM EDT (245 PM CDT) SUN JUN 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS PORTIONS OF SOUTHERN KENTUCKY THIS EVENING. SOME OF THESE STORMS MAY BE QUITE STRONG AND REACH SEVERE LIMITS. AT THIS TIME...THE MAIN SEVERE WEATHER THREATS WOULD BE DAMAGING WINDS. ANY THUNDERSTORM THAT DEVELOPS WILL ALSO CONTAIN DANGEROUS CLOUD TO GROUND LIGHTNING AND HEAVY RAINS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SCATTERED THUNDERSTORMS ARE EXPECTED AT TIMES MONDAY NIGHT THROUGH WEDNESDAY NIGHT AS A SERIES OF WEATHER SYSTEMS AFFECT THE OHIO VALLEY. WHILE THUNDERSTORMS ARE POSSIBLE ACROSS THE ENTIRE FORECAST AREA...SOUTH-CENTRAL INDIANA AND NORTH-CENTRAL AND EAST-CENTRAL KENTUCKY SEEM TO HAVE THE BEST CHANCE OF STORMS. WITH MODERATE INSTABILITY AND WIND SHEAR EXPECTED DURING THIS PERIOD...ISOLATED SEVERE STORMS MAY OCCUR AT TIMES WITH GUSTY WINDS...HAIL...HEAVY RAIN...AND CLOUD-TO-GROUND LIGHTNING THE MAIN HAZARDS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE URGED TO REPORT ANY SMALL HAIL OR DAMAGING WINDS TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE. MJ/TWF
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
614 PM EDT SUN JUN 01 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0553 PM TSTM WND DMG ALBANY 36.69N 85.14W
06/01/2008 CLINTON KY DISPATCH
REPORTED TREES DOWNING POWER LINES WITH STORM
&&
EVENT NUMBER 00073
SULLIVANSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 644 PM EDT SUN JUN 1 2008 KYZ047-055>057-067-012315- BOYLE-GARRARD-LINCOLN-MADISON-MERCER- 644 PM EDT SUN JUN 1 2008 ...THUNDERSTORMS AFFECTING BOYLE...GARRARD...LINCOLN...MADISON AND MERCER COUNTIES... AT 640 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES WEST OF DANVILLE TO 10 MILES SOUTH OF RICHMOND...AND MOVING SOUTHEAST AT 19 MPH. FREQUENT DEADLY LIGHTNING...BRIEF HEAVY RAIN AND PEA-SIZED HAIL ARE EXPECTED WITH THESE STORMS. THESE STORMS WILL BE... NEAR STANFORD BY 650 PM EDT. THIS STORM WILL AFFECT INTERSTATE 75 IN KENTUCKY BETWEEN MILE MARKERS 76 AND 83. IF YOU ARE IN THE PATH OF THESE STORMS...MOVE INDOORS AND STAY AWAY FROM WINDOWS UNTIL AFTER THE STORMS PASS. STAY TUNED TO NOAA ALL HAZARDS RADIO...WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. SULLIVAN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 719 PM EDT SUN JUN 1 2008 KYZ056-067-012345- GARRARD-LINCOLN- 722 PM EDT SUN JUN 1 2008 ...THUNDERSTORMS AFFECTING GARRARD AND LINCOLN COUNTIES... AT 715 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR STANFORD...OR 23 MILES NORTHWEST OF MOUNT VERNON...AND MOVING SOUTHEAST AT 18 MPH. THIS STORM WILL BE IN THE LANCASTER AREA BY 730 PM. FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...PEA SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH... ARE EXPECTED WITH THIS STORM. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. RL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 813 PM EDT SUN JUN 1 2008 KYZ066-067-020045- CASEY-LINCOLN- 813 PM EDT SUN JUN 1 2008 ...THUNDERSTORMS IN CASEY AND LINCOLN COUNTIES... AT 807 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING THUNDERSTORMS IN NORTHERN CASEY COUNTY AND IN LINCOLN COUNTY JUST EAST OF STANFORD. FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...SMALL PEA OR MARBLE SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH... ARE EXPECTED WITH HESE STORMS. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. RL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 858 PM EDT SUN JUN 1 2008 KYZ066-067-020300- CASEY KY-LINCOLN KY- INCLUDING THE CITIES OF...LIBERTY...STANFORD 858 PM EDT SUN JUN 1 2008 ...THUNDERSTORMS LINGERING OVER PARTS OF LINCOLN AND CASEY COUNTIES... THE WEST END OF A LONG LINE OF THUNDERSTORMS STRETCHING FROM NEAR THE NATIONS CAPITOL TO CENTRAL KENTUCKY WAS LINGERING OVER PARTS OF CASEY AND LINCOLN COUNTIES JUST BEFORE SUNSET. THESE STORMS WILL CONTINUE TO PRODUCE DANGERS LIGHTNING...BRIEF HEAVY RAIN...AND GUSTY WINDS TO 30 MPH UNTIL THEY DISSIPATE AROUND 930 PM CDT. JBS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 914 PM EDT SUN JUN 1 2008 INZ076-083-084-089-090-KYZ024-025-028-029-020145- BRECKINRIDGE-BULLITT-CRAWFORD-DUBOIS-HARDIN-HARRISON-MEADE-ORANGE- PERRY- 914 PM EDT SUN JUN 1 2008 ...THUNDERSTORMS DEVELOPING RAPIDLY ALONG THE OHIO RIVER... AT 910 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING RAPIDLY DEVELOPING THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES EAST OF JASPER INDIANA TO TO BRANDENBURG......AND MOVING SOUTHEAST AT 28 MPH. DEADLY LIGHTNING...BRIEF HEAVY RAIN AND GUSTY WINDS OF AROUND 35 ARE EXPECTED WITH THESE STORMS...ALONG WITH SOME PEA SIZED HAIL. THESE STORMS WILL BE... NEAR BRANDENBURG BY 925 PM EDT. NEAR ENGLISH BY 930 PM EDT. THIS STORM WILL AFFECT INTERSTATE 64 IN INDIANA BETWEEN MILE MARKERS 105 AND 123. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. JBS
The Louisville radar (KLVX), 74 km away, was scanning. The volume nearest the first event began at 01:27 UTC.
1 hail. Local standard time, as filed.
Penny size hail reported in Wickliffe.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2008Every state in 2008This day in weather historyWarnings in Indiana, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 103188.